Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 29, 2017, 3:59 PM EDT. It took effect at Oct 30, 2017, 10:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:59 PM EDT (19:59 UTC)
- In effect from
- Oct 30, 2017, 10:00 AM EDT
- Expired
- Oct 31, 2017, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
691 WHUS73 KIWX 291959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 PM EDT SUN OCT 29 2017 LMZ043-046-300400- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-171029T2000Z/ /O.NEW.KIWX.SC.Y.0073.171030T0600Z-171030T1400Z/ /O.NEW.KIWX.GL.W.0015.171030T1400Z-171031T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 PM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS TOWARD MORNING. WEST TO 30 KNOTS MONDAY WITH GUSTS TO 40 KNOT GALES. * WAVES...1 TO 3 FEET BUILDING TO 5 TO 10 FEET OVERNIGHT...THEN TO 6 TO 12 FEET MONDAY WITH OCCASIONAL 15 FOOT WAVES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
037 WHUS73 KIWX 300233 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 PM EDT SUN OCT 29 2017 LMZ043-046-301045- /O.CON.KIWX.SC.Y.0073.171030T0600Z-171030T1400Z/ /O.CON.KIWX.GL.W.0015.171030T1400Z-171031T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1033 PM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS TOWARD MORNING. WEST TO 30 KNOTS MONDAY WITH GUSTS TO 35 TO 40 KNOT GALES THROUGH MONDAY EVENING. * WAVES...1 TO 4 FEET BUILDING TO 5 TO 8 FEET OVERNIGHT...THEN TO 6 TO 12 FEET MONDAY WITH OCCASIONAL 12 TO 15 FOOT WAVES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
789 WHUS73 KIWX 300828 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT MON OCT 30 2017 LMZ043-046-301630- /O.CON.KIWX.SC.Y.0073.000000T0000Z-171030T1400Z/ /O.EXT.KIWX.GL.W.0015.171030T1400Z-171031T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT TUESDAY... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS VEERING WEST TO 30 KNOTS THIS MORNING WITH GALES FORCE GUSTS TO 35 KNOTS THROUGH MONDAY EVENING. * WAVES...BUILDING TO 6 TO 12 FEET MONDAY WITH OCCASIONAL 12 TO 15 FOOT WAVES POSSIBLE...ESPECIALLY ALONG THE SHORES OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS73 KIWX 301447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT MON OCT 30 2017 LMZ043-046-302300- /O.CON.KIWX.GL.W.0015.000000T0000Z-171031T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT MON OCT 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS VEERING WEST TO 30 KNOTS THIS MORNING WITH GALES FORCE GUSTS TO 40 KNOTS THROUGH MONDAY EVENING. * WAVES...BUILDING TO 6 TO 12 FEET MONDAY WITH OCCASIONAL 12 TO 15 FOOT WAVES POSSIBLE...ESPECIALLY ALONG THE SHORES OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
225 WHUS73 KIWX 302030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT MON OCT 30 2017 LMZ043-046-310430- /O.CON.KIWX.GL.W.0015.000000T0000Z-171031T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 PM EDT MON OCT 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...WEST WINDS TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...6 TO 12 FEET. OCCASIONALLY TO 12 TO 15 FEET...ESPECIALLY ALONG THE SHORES OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
418 WHUS73 KIWX 310243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 PM EDT MON OCT 30 2017 LMZ043-046-310800- /O.CON.KIWX.GL.W.0015.000000T0000Z-171031T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 PM EDT MON OCT 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...WEST WINDS TO 25 KNOTS WITH GALE GUSTS TO 35 KNOTS. * WAVES...6 TO 11 FEET...OCCASIONALLY TO 13 FEET...ESPECIALLY ALONG THE SHORES OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
221 WHUS73 KIWX 310801 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EDT TUE OCT 31 2017 LMZ043-046-311615- /O.EXP.KIWX.GL.W.0015.000000T0000Z-171031T0800Z/ /O.NEW.KIWX.SC.Y.0074.171031T0801Z-171031T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST WINDS TO 25 KNOTS. A FEW GUSTS TO 35 KNOT GALES EARLY. * WAVES...6 TO 10 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 29, 1:28 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 29, 1:28 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 128 PM EDT Sun Oct 29 2017 .SYNOPSIS... Issued at 122 PM EDT Sun Oct 29 2017 Lake effect rain showers will end by this evening as winds back ahead of an approaching front. Temperatures this afternoon will remain chilly in the lower 40s, except where some sun may be able to boost highs closer to 45. Windy conditions are ahead Monday with more lake effect rain and snow showers. The set up for lake rain and snow showers will be brief and not optimum. No snow accumulations are expected with activity confined generally to southwest Michigan. Warmer weather will arrive by Thursday accompanied by increasing chances for rain to the entire area. && .SHORT TERM...(Tonight through Tuesday Night) Issued at 1236 PM EDT Sun Oct 29 2017 Boundary level temperatures have warmed some from yesterday, with the dendritic growth zone above the cloud layer. It appears with this in mind there is only a very small chance for snow; so kept all of the precipitation rain. Early afternoon radars indicated a gradual weakening of lake effect rain showers in the vicinity of an aggregate trof that had moved inland near South Haven. Showers will end by early tonight as winds become southwest ahead of the next front. A fast moving cold front will sweep across the forecast area Monday with falling temperatures later in the day, especially over northwest areas. Winds will increase as the pressure gradient tightens and become brisk with speeds increasing to 20 to 30 mph with gusts over 40 possible. 850 mb temperatures should fall to around -7C or colder Monday. A dendritic growth zone in the cloud layer favors at least a rain/snow mix near Lake Michigan with just snow farther inland. However, the lake fetch will not be favorable for lake effect showers, so any precipitation amounts will be light with no snow accumulations expected. Three chilly nights are ahead with lows 29 to 33. && .LONG TERM...(Wednesday through Saturday) Issued at 856 AM EDT Sun Oct 29 2017 Much warmer weather is ahead later this week as upstream teleconnections support downstream upper level ridging across the Midwest and the Upper Great Lakes regions. Temperatures will rise much above normal with intermittent chances for rain. It was really hard to pick any certain period(s) for rain given a high zonal flow with weak disturbances moving rapidly east. In this regard, favor persistence for now until these smaller systems are better resolved. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1259 PM EDT Sun Oct 29 2017 Flight conditions are expected to be VFR for the entire period. Clouds are beginning to erode from west to east which will significantly raise CIGS late this afternoon into the evening. Winds at the start of the period are between 5 and 10 kts and will gradually shift from the W to more SW overnight before shifting back to the W in the morning. Wind speeds will begin to increase by the end of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 AM EDT this morning for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 29, 3:49 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 349 PM EDT Sun Oct 29 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-302000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 349 PM EDT Sun Oct 29 2017 /249 PM CDT Sun Oct 29 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-302000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 PM EDT Sun Oct 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Conditions hazardous to small craft will develop tonight. Please see the latest Marine Weather Message for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gale force winds are expected Monday. Please see the latest Marine Weather Message for more information. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:59 PM EDT | Small Craft Advisory | IWX | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.